Alert archive / Florida / Red Flag Warnings in 2013

Red Flag Warning 11, NWS Melbourne, FL

March 25, 20136 counties in Florida

NWS Melbourne, FL issued this red flag warning at Mar 25, 2013, 4:28 AM EDT for 6 counties in Florida. It took effect at Mar 25, 2013, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2013, 4:28 AM EDT (08:28 UTC)
In effect from
Mar 25, 2013, 11:00 AM EDT
Expired
Mar 25, 2013, 8:00 PM EDT
In force
9 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2013-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2028 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2013-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2028 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

045 
WWUS82 KMLB 250828
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
428 AM EDT MON MAR 25 2013

FLZ041-044>047-053-054-058-141-144-147-260000-
/O.NEW.KMLB.FW.W.0011.130325T1500Z-130326T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-COASTAL VOLUSIA-SOUTHERN LAKE-
NORTHERN BREVARD-
428 AM EDT MON MAR 25 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING FOR WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF EAST
CENTRAL FLORIDA...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

* AFFECTED AREA... INLAND VOLUSIA... NORTHERN LAKE... ORANGE... 
  SEMINOLE... SOUTHERN BREVARD... OSCEOLA... INDIAN RIVER... 
  OKEECHOBEE... COASTAL VOLUSIA... SOUTHERN LAKE... NORTHERN 
  BREVARD. 

* WIND...WINDS WILL INCREASE OUT OF THE WEST TO NORTHWEST AROUND
  15 TO 20 MPH BY LATE MORNING AND REMAIN ELEVATED INTO THE
  AFTERNOON. 

* HUMIDITY...SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY
  WITH MINIMUM VALUES AS LOW AS THE UPPER TEENS TO LOW 20S OVER
  THE INTERIOR.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

WEITLICH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 25, 3:40 AM EDT, 48 minutes earlier.

Area forecast discussion, Mar 25, 3:40 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
340 AM EDT MON MAR 25 2013

.DISCUSSION...

TODAY/TONIGHT...COOLER AND DRY CONDITIONS WILL EXIST OVER THE
AREA TODAY AS COLD FRONT MOVES SOUTH OF THE AREA THIS MORNING.
WHILE WINDS WILL NOT BE AS STRONG AS YESTERDAY WILL STILL BE WINDY
WITH W/NW WINDS UP TO AROUND 20 MPH OVER MUCH OF THE REGION WITH
GUSTS BETWEEN 25-30 MPH. WILL ISSUE A LAKE WIND ADVISORY FOR THESE
CONDITIONS FROM LAKE/VOLUSIA SOUTHWARD TO OSCEOLA/INDIAN RIVER
COUNTIES. BELOW NORMAL HIGHS EXPECTED WITH VALUES RANGING FROM
UPPER 60S NORTH OF ORLANDO TO LOW/MID 70S FARTHER SOUTH.

NORTHWEST WINDS WILL REMAIN UP TO 10 TO 15 MPH OVER MUCH OF THE AREA
TONIGHT WHICH WILL CONTINUE TO TRANSPORT A DRY AND COLDER AIRMASS
INTO THE REGION. LOWS WILL REACH THE LOW/MID 40S WITH UPPER 30S
POSSIBLE OVER FAR NRN LAKE/NW VOLUSIA COUNTIES.

TUE-WED...TUESDAY WILL BE BREEZY AGAIN AS LOW PRESSURE MOVES UP THE
NORTHEAST US COAST AND HIGH PRESSURE CONTINUES TO MAKE ITS WAY
ACROSS THE HEART OF THE CONUS. NORTHWEST WINDS WILL REINFORCE THE
COOL AND DRY AIRMASS OVERHEAD AND TEMPERATURES WILL ONCE AGAIN BE
COOL IN THE 60S DURING THE AFTERNOON. TUESDAY NIGHT WILL BE THE
COLDEST BEHIND SUNDAY'S COLD FRONT WITH TEMPERATURES DROPPING INTO
THE LOWER 40S WITH SOME MID TO UPPER 30S ACROSS INLAND RURAL AREAS
PARTICULARLY NORTH OF LAKE OKEECHOBEE. WEDNESDAY WILL BE SIMILAR
EXCEPT FOR LIGHTER WINDS. DESPITE COLD TEMPERATURES...WIND CHILLS
AREN'T EXPECTED TO BE AN ISSUE AS THE COLDEST TEMPERATURES WILL
OCCUR IN AREAS WITH LIGHTER WINDS.

THU-SUN...A SLIGHT WARMING TREND BEGINS THURSDAY AS HIGH PRESSURE
MAKES ITS APPROACH TO FLORIDA...BUT WITH WINDS GENERALLY OUT OF THE
NORTH FOR THE REST OF THE FORECAST PERIOD...WE'LL BE LUCKY TO
APPROACH CLIMO HIGH TEMPS AROUND 80. THE BAD NEWS CONTINUES FOR
ANYONE HOPING FOR THE RETURN OF SPRING AS OVERNIGHT LOWS THROUGH
LATE THIS WEEK WILL REMAIN 5-10 DEGREES BELOW NORMAL. IN
ADDITION...THERE ARE NO SIGNIFICANT RAIN CHANCES.

&&

.AVIATION...AREAS OF STRATUS WITH MVFR CIGS REDEVELOPING DIRECTLY
AHEAD OF THE FRONT NW OF KLEE-KDAB. THIS MAY INCREASE IN COVERAGE
SOME AND MOVE THROUGH THE I-4 CORRIDOR BUT SHOULD DIMINISH AS THE
BOUNDARY MOVES THROUGH THE AREA EARLY THIS MORNING. OTHERWISE VFR
CONDS TODAY WITH W/NW WINDS INCREASING TO 14-18 KTS WITH GUSTS AS
HIGH AS 25 KTS.

&&

.MARINE...

TODAY/TONIGHT...POOR TO HAZARDOUS BOATING CONDITIONS TO CONTINUE
OVER THE WATERS TODAY AND TONIGHT AS NORTHWEST WINDS REMAIN
ELEVATED BEHIND A PASSING COLD FRONT. WINDS WILL RANGE FROM 15 TO
20 KNOTS NEARSHORE TO 20 TO 25 KNOTS OFFSHORE...PRODUCING CHOPPY
SEAS UP TO 7-8 FEET OFFSHORE. WILL MAINTAIN SCA HEADLINES OFFSHORE
AND NEARSHORE NORTH OF SEBASTIAN INLET WITH A SMALL CRAFT EXERCISE
CAUTION HEADLINE OVER THE NEARSHORE WATERS OF THE TREASURE COAST.

TUE-FRI...WINDS REMAIN ELEVATED OUT OF THE NORTHWEST ON TUESDAY...
KEEPING OFFSHORE WAVE HEIGHTS AROUND 6-8 FT. AS SUCH...THE SMALL
CRAFT ADVISORY MAY NEED TO BE EXTENDED THROUGH ANOTHER PERIOD BUT
WILL LEAVE THAT TO THE NEXT FEW SHIFTS. AS WINDS FINALLY DECREASE
WEDNESDAY SO DO THE WAVES WHICH REMAIN AROUND 3-5 FEET THROUGH THE
END OF THE WEEK. NW WINDS PREVAIL THROUGH THE PERIOD...SHIFTING
MORE NORTHERLY ON FRIDAY.

&&

.FIRE WEATHER...

TODAY...DRIER AIRMASS BUILDING INTO THE AREA TODAY AND GUSTY
WEST-NORTHWEST WINDS BEHIND THE FRONT WILL PRODUCE DANGEROUS FIRE
WEATHER CONDITIONS TODAY. WHILE WINDS WILL NOT BE AS STRONG WILL
STILL SEE SUSTAINED WIND SPEEDS UP TO AROUND 20 MPH OVER MUCH OF
THE AREA WITH GUSTS BETWEEN 25-30 MPH. THESE WINDS COMBINED WITH
VERY LOW RH VALUES INTO THE AFTERNOON (AS LOW AS UPPER TEENS/LOW
20S OVER THE INTERIOR) WILL NECESSITATE THE NEED FOR A RED FLAG
WARNING TODAY. HOWEVER WILL LEAVE ST. LUCIE AND MARTIN COUNTIES
OUT OF THE RED FLAG DUE TO MORE MARGINAL WINDS/MIN RH VALUES THIS
AFTERNOON.

TUE-FRI...LITTLE CHANGE TO THE FORECAST. BREEZY AGAIN ON TUESDAY AND
RELATIVE HUMIDITY VALUES WILL DROP BELOW 35 PERCENT EACH AFTERNOON
THROUGH THE END OF THE WEEK FOR SEVERAL HOURS. DRY CONDITIONS WILL
BE WORST INLAND BUT COASTAL AREAS WILL ALSO SEE CRITICAL RH VALUES
EACH AFTERNOON FOR AT LEAST A COUPLE OF HOURS. NO SIGN OF RAIN IN
THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  68  41  62  40 /   0   0   0   0
MCO  70  43  64  41 /   0   0   0   0
MLB  72  43  65  39 /   0   0   0   0
VRB  71  44  67  41 /   0   0   0   0
LEE  68  42  63  39 /   0   0   0   0
SFB  70  43  63  41 /   0   0   0   0
ORL  70  46  64  43 /   0   0   0   0
FPR  72  44  67  41 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     NORTHERN BREVARD-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN BREVARD-SOUTHERN LAKE.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT TUESDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 4 AM EDT EARLY THIS MORNING FOR
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM.

&&

SHORT TERM/AVIATION...WEITLICH
LONG TERM....BOWEN
Hazardous weather outlook, Mar 24, 5:58 AM EDT, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
558 AM EDT SUN MAR 24 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-242300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
558 AM EDT SUN MAR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO REACH LAKE AND
VOLUSIA COUNTIES BY EARLY AFTERNOON AND CONTINUE SOUTHWARD OVER
THE REGION THROUGH THE REST OF THE DAY. STORMS WILL HAVE THE
POTENTIAL TO PRODUCE MARGINALLY SEVERE WIND GUSTS AROUND 60 MPH
AND HAIL QUARTER SIZED OR GREATER AS IT INITIALLY MOVES INTO AREAS
NORTHWEST OF INTERSTATE 4. STORM MOTION WILL BE QUICKLY TOWARD THE
EAST-NORTHEAST AROUND 50 MPH.

AS THIS BAND CONTINUES TO MOVE FARTHER SOUTH OF THE ORLANDO AREA IT
IS EXPECTED TO GRADUALLY WEAKEN. HOWEVER STRONG STORMS WILL STILL
BE POSSIBLE WITH THE MAIN THREATS BEING FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS AROUND 40 TO 50 MPH AND SMALL HAIL.

.HIGH WIND IMPACT...
WINDS WILL QUICKLY INCREASE OUT OF THE SOUTHWEST TODAY UP TO 20 TO
25 MPH WITH FREQUENT GUSTS BETWEEN 35 AND 40 MPH INTO THE AFTERNOON.

THESE STRONG WINDS WILL BLOW LOOSE OBJECTS AROUND AND CAN MAKE
HIGH SPEED TRAVEL ON HIGHWAYS DIFFICULT FOR HIGH PROFILE VEHICLES.
THESE CONDITIONS WILL ALSO MAKE BOATING ON INLAND LAKES AND
WATERWAYS VERY DANGEROUS. A WIND ADVISORY IS IN EFFECT FROM LATE
MORNING INTO THE AFTERNOON ACROSS THE AREA.

.RIP CURRENT IMPACT...
STRONG SOUTHWEST WINDS WILL PRODUCE ROUGHER SURF ALONG AREA
BEACHES TODAY. ALSO A SMALL SWELL WILL PRODUCE A LOW TO MODERATE
THREAT OF RIP CURRENTS. ALWAYS SWIM NEAR A LIFEGUARD AND NEVER
SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
A LINE OF SHOWERS AND STORMS WILL MOVE INTO NORTH CENTRAL FLORIDA
EARLY IN THE AFTERNOON AND CONTINUE TO MOVE SOUTHWARD OVER THE
AREA THROUGH THE REST OF THE DAY. STORMS ALONG THIS LINE WILL MOVE
QUICKLY TOWARD THE EAST-NORTHEAST AROUND 50 KNOTS AND WILL HAVE
THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 40 KNOTS.

.WIND AND SEA IMPACT...
HAZARDOUS BOATING CONDITIONS EXPECTED OVER THE WATERS TODAY AS
WINDS STRENGTHEN OUT OF THE SOUTH-SOUTHWEST UP TO 20 TO 25 KNOTS
AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL REMAIN STRONG AS
THEY VEER TO THE WEST-NORTHWEST INTO TONIGHT WITH THE FRONT
MOVING ACROSS THE WATERS. A SMALL CRAFT ADVISORY GOES INTO EFFECT
FOR THE ENTIRE COASTAL WATERS BY LATE THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HAZARDOUS BOATING CONDITIONS WILL PERSIST OVER MUCH OF THE
COASTAL WATERS EARLY THIS WEEK AS ELEVATED NORTHWEST WINDS
CONTINUE.

DRIER AIR BEHIND THE COLD FRONT WILL INCREASE FIRE WEATHER
CONCERNS THROUGH MUCH OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 4:23 AM EDTLake Wind AdvisoryMLBLake, Orange, Osceola, Seminole, Volusia16 hr

Nearby

Red Flag Warnings in Florida, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.